MAUDE Adverse Event Report: US SURGICAL PUERTO RICO STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number S100712
Medical Device Problem Codes Difficult to Remove (1528); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the laparoscopic appendectomy procedure, the device rubber part was ripped that caused difficulty of removing the device from the abdomen.They mange to remove the device and used a stapler to close the skin.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: that the trocar, obturator radially expandable sleeve appeared intact.The circular seal was cut.The distal end of the cannula was broken.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the cut in the circular seal may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Additionally, the investigation detected a secondary condition of broken cannula tip that has no relationship to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8464432
Report Number2647580-2019-01712
Device Sequence Number16900726
Product Code GCJ
UDI-Device Identifier20884521090672
UDI-Public20884521090672
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K961430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberS100712
Device Catalogue NumberS100712
Device Lot NumberP7D0050X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 YR